MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G09503
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy d2b - procode: additional product codes: gbo, lje e3 - occupation: inventory coordinator g4 ¿ pma/510(k) #: k171603 this report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked at the junction between the shaft and the mac-loc hub.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
Additional information was provided 27jun2024.The issue was noted at the conclusion of the procedure.The patient had not been removed from the procedure table.The patient was re-prepped and draped, and the tube was exchanged for a new one.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: a2, a3, a4, b3, b5, d9, e4, h6 (annexes e and f) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation: it was reported that an ultrathane mac-loc locking loop multipurpose drainage catheter leaked at the junction between the shaft and the mac-loc hub.The issue was noted at the conclusion of the procedure.The patient had not been removed from the procedure table.The patient was re-prepped and draped, and the tube was exchanged for a new one.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned devices, were conducted during the investigation.One used damage catheter and seven unopened catheters were returned to cook for evaluation.A functional test of the used catheter confirmed the device leaked between the cap and mac-loc adaptor.There was a fold in the flare visually noted from the proximal lumen.Cook has concluded that the device was manufactured out of specification.The seven sealed devices were opened and leaked tested.There was no leakage.No portion of the flare was present in the lumen of the mac-loc adapter.The distance between the cap and the hub was measured and the devices were determined to be within specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed one related non-conformance for ¿fitting damage¿ in which seven devices were scrapped.A complaint history search did not identify any other events associated with the reported device lot.A search of the production log from the relevant manufacturing department identified 11 lots that were manufactured the same day and the day after the complaint lot.No complaints were reported on these 11 lots.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu, [ifu_multi2_rev1], packaged with the device contains the following in relation to the reported failure mode: "precautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to the event.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19576808
Report Number1820334-2024-00836
Device Sequence Number17183481
Product Code FGE
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)270426(10)16029644
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG09503
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number16029644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer06/27/2024
09/12/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/09/2024
09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight71 KG